Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 239, NWS Dodge City, KS

August 30, 2014Grant County, Kearny County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Aug 30, 2014, 8:25 PM CDT for Grant County, Kearny County, Kansas. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 30, 2014, 8:25 PM CDT (01:25 UTC)
Expired
Aug 30, 2014, 9:00 PM CDT
In force
35 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Grant County, KS, Kearny County, KS

The radar

The Dodge City radar (KDDC), 123 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 30, 8:45 PM CDTHAIL 17 N Ulysses, KS
Aug 30, 9:07 PM CDTTSTM WND GST 5911 Ene Ulysses, KSESTIMATED CLOSE TO 60 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
2648 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WUUS53 KDDC 310125
SVRDDC
KSC067-093-310200-
/O.NEW.KDDC.SV.W.0239.140831T0125Z-140831T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
825 PM CDT SAT AUG 30 2014

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GRANT COUNTY IN SOUTHWESTERN KANSAS...
  SOUTH CENTRAL KEARNY COUNTY IN SOUTHWESTERN KANSAS...

* UNTIL 900 PM CDT

* AT 825 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
  OF ULYSSES...MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHERN GRANT AND SOUTH CENTRAL KEARNY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3764 10152 3774 10152 3778 10114 3762 10114
TIME...MOT...LOC 0125Z 267DEG 18KT 3770 10144 

HAIL...1.00IN
WIND...<50MPH

$$

GERARD
1 follow-up statement
099 
WWUS53 KDDC 310147
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
847 PM CDT SAT AUG 30 2014

KSC093-310156-
/O.CAN.KDDC.SV.W.0239.000000T0000Z-140831T0200Z/
KEARNY KS-

847 PM CDT SAT AUG 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KEARNY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3773 10143 3774 10138 3774 10114 3762 10114
      3764 10144
TIME...MOT...LOC 0146Z 270DEG 16KT 3767 10134 

$$

KSC067-310200-
/O.CON.KDDC.SV.W.0239.000000T0000Z-140831T0200Z/
GRANT KS-
847 PM CDT SAT AUG 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN GRANT COUNTY...

AT 846 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ULYSSES...
MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHERN GRANT COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR LOCAL AUTHORITY WHO WILL SEND YOUR
REPORT. THIS ACT MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS
WEATHER.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DODGE CITY.

&&

LAT...LON 3773 10143 3774 10138 3774 10114 3762 10114
      3764 10144
TIME...MOT...LOC 0146Z 270DEG 16KT 3767 10134 

HAIL...1.00IN
WIND...<50MPH

$$

GERARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 6:19 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 30, 6:19 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
619 PM CDT SAT AUG 30 2014

...UPDATE TO AVIATION...

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 158 PM CDT SAT AUG 30 2014

SURFACE LEE TOUGHING ACROSS EASTERN COLORADO WILL INTENSIFY
TONIGHT INTO TOMORROW AS AN UPPER LEVEL SHORTWAVE TROUGH CONTINUES
TO TREK EASTWARD ACROSS THE INTERMOUNTAIN WEST TONIGHT THEN INTO
THE CENTRAL ROCKIES AND CENTRAL PLAINS TOMORROW. THIS WILL ALLOW
SOUTHERLY WINDS TO BE FELT ACROSS SOUTHWEST KANSAS THIS THROUGH
TOMORROW. SKIES WILL BE MOSTLY CLEAR THIS AFTERNOON INTO THE
OVERNIGHT PERIOD WITH INCREASING CLOUDINESS TOMORROW. THE
AFOREMENTIONED SHORTWAVE MOVES INTO THE CENTRAL HIGH PLAINS
TOMORROW WITH THE NOSE OF AN UPPER LEVEL JET POSITIONED ACROSS
SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. THIS WILL BE WHERE
INITIAL CONVECTION IS EXPECTED TO DEVELOP TOMORROW AFTERNOON AND
TREK EASTWARD AS THE EVENING AND OVERNIGHT PROGRESSES. MOST OF THE
ACTIVITY LOOKS TO BE CONFINED ACROSS NORTHERN KANSAS AND NEBRASKA,
HOWEVER, A FEW ISOLATED THUNDERSTORMS COULD DEVELOP AS FAR SOUTH
AS GARDEN CITY AND DODGE CITY. ANY STORMS THAT DUE DEVELOP WILL
HAVE THE CAPABILITY TO BECOME SEVERE AS 0-6 KM SHEAR WILL BE ABOVE
30 KNOTS AND CAPE VALUES WILL BE ABOVE 1500 J/KG. THE MAIN
CONCERNS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.
AS FOR TEMPERATURES, LOWS TONIGHT ARE FORECASTED TO RANGE FROM THE
MID 60S ACROSS WEST CENTRAL KANSAS TO AROUND 70 DEGREES ACROSS
SOUTH CENTRAL KANSAS. HIGHS TOMORROW ARE EXPECTED TO REACH INTO
THE MID TO UPPER 90S.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 243 PM CDT SAT AUG 30 2014

A SURFACE BOUNDARY WILL EXTEND FROM NORTHEAST COLORADO INTO
NORTH CENTRAL KANSAS AT 00Z SUNDAY AS AN UPPER LEVEL TROUGH
BEGINS TO MOVE OUT INTO THE CENTRAL HIGH PLAINS. GIVEN THE
EXPECTED LOW LEVEL MOISTURE POOLING NORTH OF THIS FRONT ALONG WITH
LOCATION OF THE LEFT EXIT REGION OF AN UPPER LEVEL JET AND LATE
DAY INSTABILITY NEAR THE NORTHERN EDGE OF A +13C TO +16C 700MB
TEMPERATURE GRADIENT WILL CONTINUE TO FAVOR CONVECTION INCREASING
IN AREAL COVERAGE DURING THE EARLY EVENING AS IT SPREADS EAST
ACROSS NORTHWEST AND NORTH CENTRAL KANSAS. SEVERE THUNDERSTORMS
WILL BE POSSIBLE SUNDAY EVENING IN THIS AREA BASED ON THE 0-6KM
SHEAR VALUES RANGING FROM 30 TO 40 KNOTS WITH SURFACE BASED CAPES
GREATER THAN 2000 J/KG. WIDESPREAD HEAVY RAINFALL MAY ALSO BE AN
ISSUE ACROSS NORTH CENTRAL KANSAS OVERNIGHT GIVEN THE PRECIPTABLE
WATER VALUES OF 1.5 TO NEAR 2 INCHES AND A LOW LEVEL JET DEVELOPS
AHEAD OF THE EASTWARD MOVING UPPER LEVEL TROUGH. AT THIS TIME
MODELS DIFFERING SOME ON WHERE THE MID LEVEL BAROCLINIC ZONE WILL
BE SUNDAY NIGHT AND DUE TO LOW CONFIDENCE ON WHERE IT WILL BE
SUNDAY NIGHT HAVE DECIDED TO STAY CLOSE TO THE PREVIOUS FORECAST
ON SOUTHERN EXTENT OF THE OVERNIGHT CONVECTION. THIS WILL KEEP THE
BULK OF PRECIPITATION SUNDAY NIGHT ALONG AND NORTH OF HIGHWAY 96.
FURTHER SOUTH A DRYLINE WILL BE LOCATED ACROSS WESTERN KANSAS,
HOWEVER ABOVE THIS DRYLINE 700MB TEMPERATURES WERE FORECAST TO
WARM TO +14 TO NEAR +16C. THESE WARM MID LEVEL TEMPERATURES WILL
LIMIT HOW WIDESPREAD CONVECTION WILL BE FURTHER SOUTH, HOWEVER AT
THIS TIME AM NOT COMPLETELY ABLE TO RULE ON A FEW SCATTERED/WIDELY
SCATTERED THUNDERSTORMS EARLY SUNDAY NIGHT. WITH SIMILAR
INSTABILITY AND SHEAR VALUES EXPECTED IN THE EVENING ANY STORM
WHICH DOES DEVELOP ALONG THE DRYLINE WILL ALSO HAVE THE POTENTIAL
FOR BECOMING SEVERE.

AS THE UPPER LEVEL TROUGH MOVES INTO CENTRAL NEBRASKA AND NORTH
CENTRAL KANSAS A COLD FRONT WILL MOVE SOUTH ACROSS WESTERN KANSAS
LATE SUNDAY NIGHT. RAIN WILL END FROM WEST TO EAST AND LOWER
DEWPOINTS/COOLER AIR WILL BEGIN TO BRIEFLY SETTLE INTO SOUTHWEST
KANSAS BY EARLY MONDAY. GUSTY NORTH WINDS JUST BEHIND THE FRONT
WILL DECREASE DURING THE DAY AS AN AREA OF HIGH PRESSURE EXITS
MOVES ACROSS NORTHWEST KANSAS. 850MB TEMPERATURES AT 00Z TUESDAY
SUPPORTING HIGHS MAINLY IN THE 80S. HIGHS IN THE LOWER 90S STILL
APPEAR POSSIBLE NEAR THE OKLAHOMA BORDER.

MOISTURE, WARM AIR ADVECTION, AND ISENTROPIC LIFT IMPROVES MONDAY
NIGHT INTO TUESDAY ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS AS
ANOTHER UPPER LEVEL DISTURBANCE CROSSES THE CENTRAL PLAINS. THIS
WILL RESULT IN INCREASING CLOUDS AND POSSIBLY A FEW
SHOWERS/THUNDERSTORMS NORTH OF OUR SURFACE BOUNDARY. INCREASING
CLOUDS MONDAY NIGHT WILL AID IN KEEPING TEMPERATURES UP WHILE AT
THIS TIME IT APPEARS THE BETTER CHANCES FOR PRECIPITATION WILL BE
ACROSS SOUTH CENTRAL KANSAS.

A WARMING TREND WILL THEN DEVELOP MID WEEK AS A WARM FRONT LIFTS
NORTH ACROSS KANSAS AND A WESTERLY DOWNSLOPE FLOW IMPROVES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 616 PM CDT SAT AUG 30 2014

ISOLATED THUNDERSTORMS HAVE FORMED THIS EVENING. THINK THIS ACTIVITY
WILL REMAIN ISOLATED ENOUGH TO NOT IMPACT LOCAL TERMINALS. WILL WATCH
CONVECTIVE TRENDS AND AMEND AS NECESSARY. ADDITIONAL CONVECTION WILL
BE POSSIBLE TOMORROW EVENING, BUT DUE TO CONFIDENCE ISSUES, WILL LEAVE
OUT FOR NOW. SOUTHERLY WINDS WILL PICK UP 20-25 KT AHEAD OF AN EASTWARD
MIXING DRYLINE TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  69  98  65  87 /  10  20  20  10
GCK  67  98  62  87 /  10  20  20  10
EHA  67  99  62  91 /  10  10  10  10
LBL  69 101  65  91 /  20  10  10  10
HYS  69  95  64  84 /  20  40  60  20
P28  70  97  71  90 /  10  10  20  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HOVORKA_42
LONG TERM...BURGERT
AVIATION...SUGDEN
Hazardous weather outlook, Aug 30, 6:22 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
622 PM CDT SAT AUG 30 2014

KSZ030-031-043>046-061>066-074>081-084>090-312330-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
622 PM CDT SAT AUG 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH EARLY EVENING ACROSS FAR
WESTERN KANSAS. THE MAIN THREAT IS HAIL UP TO GOLF BALLS AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE SUNDAY INTO SUNDAY
EVENING ALONG A DRYLINE AND COLD FRONT. THERE WILL BE A HIGH DEGREE
OF INSTABILITY AND EXCELLENT WIND SHEAR TO SUPPORT SUPERCELL
THUNDERSTORMS WHICH WILL BE CAPABLE OF 2 INCH DIAMETER HAIL OR LARGER
AND EVEN AN ISOLATED TORNADO. THE GREATEST RISK OF SEVERE WEATHER
IS NORTH OF A GARDEN CITY TO DODGE CITY TO PRATT LINE, ALTHOUGH
ACTIVITY IS EXPECTED TO REMAIN ISOLATED.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF SEVERE WEATHER WOULD BE APPRECIATED TO THE NATIONAL
WEATHER SERVICE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KS/MU

In the hours before

Local storm report, Aug 30, 6:06 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
606 PM CDT SAT AUG 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             12 ENE JOHNSON CITY     37.64N 101.55W
08/30/2014  M1.75 INCH       STANTON            KS   TRAINED SPOTTER

&&

SUGDEN
Local storm report, Aug 30, 6:16 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
616 PM CDT SAT AUG 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             8 N BIG BOW             37.68N 101.56W
08/30/2014  M1.00 INCH       STANTON            KS   PUBLIC

&&

MSCOTT
Special weather statement, Aug 30, 6:22 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
622 PM CDT SAT AUG 30 2014

KSZ075-085-310000-
GRANT KS-STEVENS KS-
622 PM CDT SAT AUG 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRANT...NORTHERN STEVENS
AND SOUTHEASTERN STANTON COUNTIES UNTIL 700 PM CDT...

AT 622 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF ULYSSES...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ULYSSES AND HICKOK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3744 10153 3751 10153 3763 10119 3737 10109
      3732 10148
TIME...MOT...LOC 2322Z 256DEG 15KT 3743 10142

GERARD
Special weather statement, Aug 30, 7:01 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
701 PM CDT SAT AUG 30 2014

KSZ062-075-310045-
KEARNY KS-GRANT KS-
701 PM CDT SAT AUG 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND
SOUTHEASTERN KEARNY COUNTIES UNTIL 745 PM CDT...

AT 700 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTH OF ULYSSES...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN GRANT
AND SOUTHEASTERN KEARNY COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3776 10144 3791 10111 3771 10110 3766 10134
TIME...MOT...LOC 0000Z 244DEG 12KT 3774 10134

GERARD
Local storm report, Aug 30, 7:24 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
724 PM CDT SAT AUG 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             4 W HICKOK              37.56N 101.31W
08/30/2014  M0.88 INCH       GRANT              KS   EMERGENCY MNGR

            DIME TO NICKEL SIZE HAIL

&&

SUGDEN
Special weather statement, Aug 30, 8:02 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
802 PM CDT SAT AUG 30 2014

KSZ061-062-074-075-310145-
KEARNY KS-HAMILTON KS-GRANT KS-STANTON KS-
802 PM CDT SAT AUG 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT...SOUTHEASTERN
HAMILTON...NORTHEASTERN STANTON AND SOUTHWESTERN KEARNY COUNTIES
UNTIL 845 PM CDT/745 PM MDT/...

AT 802 PM CDT /702 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 10 MILES NORTH OF BIG BOW...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
GRANT...SOUTHEASTERN HAMILTON...NORTHEASTERN STANTON AND SOUTHWESTERN
KEARNY COUNTIES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3792 10130 3772 10115 3760 10158 3776 10168
TIME...MOT...LOC 0102Z 243DEG 21KT 3772 10155

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 7:01 PM CDTSpecial Weather StatementDDCKearny44 min
Aug 30, 8:02 PM CDTSpecial Weather StatementDDCGrant43 min
Aug 30, 9:03 PM CDTSevere Thunderstorm WarningDDCGrant, Haskell42 min
Aug 30, 9:47 PM CDTSpecial Weather StatementDDCHaskell43 min
Aug 31, 5:03 PM CDTSpecial Weather StatementDDCEllis42 min
Aug 31, 5:13 PM CDTSpecial Weather StatementDDCRush17 min
Aug 31, 5:16 PM CDTSevere Thunderstorm WarningDDCEllis, Rush44 min
Aug 31, 5:22 PM CDTSevere Thunderstorm WarningDDCNess23 min
Aug 31, 5:28 PM CDTSevere Thunderstorm WarningDDCNess, Rush32 min
Aug 31, 5:55 PM CDTSevere Thunderstorm WarningDDCRush50 min
Aug 31, 6:05 PM CDTSevere Thunderstorm WarningDDCNess25 min
Aug 31, 6:22 PM CDTSevere Thunderstorm WarningDDCPawnee, Rush53 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.